MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an apex push balloon catheter in two pieces.The balloon was loosely folded with blood in the lumen and balloon.The outer shaft, inner shaft, balloon and tip were microscopically examined.The shaft was completely stretched and separated 124.3cm from the hub.24mm of the outer shaft is torn starting 2.1cm from the distal tip.The fractured/separated end of the shaft was stretched and jagged which indicates the shaft separation was due to tensile forces.There are numerous hypotube and shaft kinks.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on the device analysis completed on 19sep2019.This device was received with no reported issues.However, returned device analysis revealed shaft separation.

Brand Name
APEX PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9180187
Report Number2134265-2019-12134
Device Sequence Number14095386
Product Code LOX
UDI-Device Identifier08714729476016
UDI-Public08714729476016
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model Number7514
Device Catalogue Number7514
Device Lot Number0023817363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1